Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pain in teeth, jaws, shingles in mouth, trigeminal neuralgia, sinus infection. Causes for symptoms?

Hello, I was diagnosed with tmj 4 months ago by my dentist because of pain and swelling at the left jaw . X rays revealed no other problem. Soon after, the pain became electric and radiating to top and bottom teeth and jaws. My doctor diagnosed shingles in the mouth, prescribed acyclovir , neurontin , and voltaren for the pain. While this helped with the crazy pain, further symptoms. My left cheek became swollen and the inside of my mouth was so tender that it could not be touched. At my next Dr s appointment I was diagnosed with trigeminal neuralgia and was prescribed elavil and xanax. My pulse was 100 and BP just a little elevated than my norm at the time, but Dr stated there could be no infection. The next symptom was dizziness lasting a quick second but returning about every few minutes and a temperature of 100. The next Dr. stated that I have a sinus infection and bronchitis. The amoxicillin did not help any symptoms, so I went back to my dentist who stated that I have an infected tooth and did a root canal. All pain is gone but the dizziness remains though not as often. I am worried that this could be something else?
Asked On : Sun, 1 Apr 2012
Answers:  1 Views:  692
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Hi , analysing your symptoms of dizziness after a sinus infection , I am in a opinion that it might be viral infection of the inner ear.that is viral labryinthitis.
In this condition dizziness persists for about 3 to 6 weeks after the infection.
This is not related to your TMJ, neuralgia, dental infection.
This is a sequelae or any viral infection , usually upper respiratory infection
For this , if a pt with these symptoms come to my clinic I would prescribe some labyrinthine sedatives like cinnarizine for 2 weeks along with neuro active drug .
Allthese are prescription medicine so consult your doctor and take it.
Along with this I would recommend the patient some vestibular rehabilitation exercises.
With this the dizziness will reduces, if it doesn't then I would recommend some audiological test. For this I would suggest youvto meet your ENT specialist only.
Answered: Mon, 24 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor